Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Lack of energy, breathing problem, fast heart rate, cough with phlegm, constipation, blood in stool

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2291 Questions
Hi i am 30 years old. I have been suffering from lack of energy for a year now. It started with breathing problems and fast heart rate. Have good and bad days. On a bad day at the mo I have hoarse voice and cough phlegm I feel like can not get air out feel out of breathe talking and walk slow as again feel out of breath when walk quickly. On days tired I find it hard to carry out everyday tasks like drying hair and jobs etc. which is not me as I usually always doing something. other symptoms are constipation with blood in stool and always cold.
Posted Sun, 22 Apr 2012 in General Health
Answered by Dr. Naveen Kumar 2 hours later

Thanks for the query

The symptoms of lack of energy, tiredness, lethargy, feeling of cold and constipation are all the features of hypothyroidism for which you are already taking thyroxine. Hoarseness and cough with phlegm could be due to Laryngopharyngeal Reflux (LPR) which occurs as a result of reflux of acid from the stomach into the throat.

As you are already on thyroxine I would suggest you to get a thyroid profile repeated to find out whether there is any derangement of the thyroid hormones even after taking medications. If so, then the dosage of the thyroxine has to be adjusted accordingly.

Regarding LPR, you need to drink plenty of warm water, avoid excessive coffee/tea, smoking, alcohol and stress if any. When you consult your physician he can start you on medicines for gastric problem also.

Hope I have answered your query. If you have any more doubts you are welcome.

Dr. Naveen Kumar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor